MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G43870
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/22/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Customer name and address: (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during an unknown procedure, the wire included in a micropuncture transitionless access set separated at the "junction", within the patient.The wire fragment was snared from the patient.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information has been requested.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 13oct2022.The device was used during a procedure involving placement of a pacemaker and internal cardiac defibrillator.Access was obtained in the left subclavian vein, and the access site was normal.The event occurred after wire insertion.The outer portion of the wire broke away from the thin inner wire as the wire was inserted and removed through the access needle.
 
Event or Problem Description
Additional information was received 10nov2022.The separation occurred upon removal of the device after access for lead insertion.The wire advanced smoothly as the physician tracked it to the heart, but was difficult to remove.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during an unknown procedure, the wire included in a micropuncture transitionless access set separated at the "junction", within the patient.The wire fragment was snared from the patient.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information was received 13oct2022.The device was used during a procedure involving placement of a pacemaker and internal cardiac defibrillator.Access was obtained in the left subclavian vein, and the access site was normal.The event occurred after wire insertion.The outer portion of the wire broke away from the thin inner wire as the wire was inserted and removed through the access needle.Additional information was received 10nov2022.The separation occurred upon removal of the device after access for lead insertion.The wire advanced smoothly as the physician tracked it to the heart, but was difficult to remove.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the returned device was also conducted.The complaint device was returned to cook for investigation.The wire guide was received separated into two sections, with the tip weld broke and the mandrel exposed.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other related complaints associated with the complaint device lot.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Because there were no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints have been received from the field, it was concluded that there is no evidence that nonconforming product exists in-house or in the field.The ifu states: ¿do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt¿; and ¿withdrawal or manipulation of the distal spring coil portion of the mandril wire guide through a needle tip may result in breakage¿.Additionally, the ifu instructs the user: ¿do not withdraw the wire guide through the introducer needle; breakage may result.If the wire guide tip must be withdrawn while the needle is inserted, remove both the needle and the wire as a unit.¿ the information provided upon review of the dmr, dhr, ifu, and investigation of the return device suggests that there is evidence the device was manufactured to specification.Based on the available information and results of the investigation, cook has concluded that unintended user error contributed to this incident.It was noted the wire guide was manipulated through the needle, contradictory to the instructions for use.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
MICROPUNCTURE TRANSITIONLESS ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key15508656
Report Number1820334-2022-01557
Device Sequence Number12272257
Product Code DYB
UDI-Device Identifier00827002438705
UDI-Public(01)00827002438705(17)250624(10)14812766
Combination Product (Y/N)N
PMA/510(K) Number
K171275
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/24/2025
Device Model NumberG43870
Device Catalogue NumberMPIS-501-NT-SST
Device Lot Number14812766
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/12/2022
Supplement Date Received by Manufacturer10/13/2022
11/10/2022
12/20/2022
Initial Report FDA Received Date09/29/2022
Supplement Report FDA Received Date11/09/2022
11/18/2022
01/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown